A note on stochastic domination for discrete exponential families

Yuan Tsung Chang, William Strawderman

Research output: Contribution to journalArticle

Abstract

We show that, for discrete exponential families, the sample mean of n observations does not stochastically dominate a single observation when estimating the population mean. This is in stark contrast to the case of a normal distribution.

Original languageEnglish (US)
Pages (from-to)131-135
Number of pages5
JournalStatistics and Probability Letters
Volume98
DOIs
StatePublished - Mar 1 2015

Fingerprint

Stochastic Domination
Exponential Family
Sample mean
Gaussian distribution
Observation
Normal distribution
Exponential family
Domination

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Cite this

@article{964c962b919d4817852b5eaf2c67dbfc,
title = "A note on stochastic domination for discrete exponential families",
abstract = "We show that, for discrete exponential families, the sample mean of n observations does not stochastically dominate a single observation when estimating the population mean. This is in stark contrast to the case of a normal distribution.",
author = "Chang, {Yuan Tsung} and William Strawderman",
year = "2015",
month = "3",
day = "1",
doi = "10.1016/j.spl.2014.12.020",
language = "English (US)",
volume = "98",
pages = "131--135",
journal = "Statistics and Probability Letters",
issn = "0167-7152",
publisher = "Elsevier",

}

A note on stochastic domination for discrete exponential families. / Chang, Yuan Tsung; Strawderman, William.

In: Statistics and Probability Letters, Vol. 98, 01.03.2015, p. 131-135.

Research output: Contribution to journalArticle

TY - JOUR

T1 - A note on stochastic domination for discrete exponential families

AU - Chang, Yuan Tsung

AU - Strawderman, William

PY - 2015/3/1

Y1 - 2015/3/1

N2 - We show that, for discrete exponential families, the sample mean of n observations does not stochastically dominate a single observation when estimating the population mean. This is in stark contrast to the case of a normal distribution.

AB - We show that, for discrete exponential families, the sample mean of n observations does not stochastically dominate a single observation when estimating the population mean. This is in stark contrast to the case of a normal distribution.

UR - http://www.scopus.com/inward/record.url?scp=84920995193&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84920995193&partnerID=8YFLogxK

U2 - 10.1016/j.spl.2014.12.020

DO - 10.1016/j.spl.2014.12.020

M3 - Article

AN - SCOPUS:84920995193

VL - 98

SP - 131

EP - 135

JO - Statistics and Probability Letters

JF - Statistics and Probability Letters

SN - 0167-7152

ER -